Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/787

Title: General study of the distribution of N-tuples of letters or words based on the distributions of the single letters or words
Authors: EGGHE, Leo
Issue Date: 2000
Publisher: Elsevier
Citation: Mathematical and Computer Modelling, 31(8-9). p. 35-41
Abstract: This paper establishes the general relation between the distribution of N-tuples of letters (e.g., N-truncations, N-grams) or words (e.g., N-word phrases) and the distributions of the single letters or words. Here the very general case is treated: the case where there is dependence on the place i in the N-tuple (i = 1,…, N) in the sense that, for each i = 1,…, N, a different distribution of the letters or words is supposed. Concrete calculations are performed in the important case of Zipfian distributions (i.e., power laws) for the single letters or words. In this case, we prove that the distribution of the N-tuples (N-fixed) is the sum of power laws.
URI: http://hdl.handle.net/1942/787
DOI: 10.1016/S0895-7177(00)00058-3
ISI #: 000087016000004
ISSN: 0895-7177
Category: A1
Type: Journal Contribution
Validation: ecoom, 2001
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version452.84 kBAdobe PDF
Peer-reviewed author version240.15 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.